Alert archive / California / Gale Watches in 2018
Gale Watch 29, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Dec 8, 2018, 3:15 AM PST. It took effect at Dec 9, 2018, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 8, 2018, 3:15 AM PST (11:15 UTC)
- In effect from
- Dec 9, 2018, 6:00 AM PST
- Expired
- Dec 8, 2018, 2:33 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
893 WHUS76 KEKA 081115 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 315 AM PST Sat Dec 8 2018 PZZ450-455-081915- /O.EXB.KEKA.SC.Y.0105.181209T1400Z-181209T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 315 AM PST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST SUNDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 6 AM to 3 PM PST Sunday. * WAVES...South 6 feet at 7 seconds, combined with a west swell 7 feet at 15 seconds. * WINDS...South 15 to 25 kt. Local gusts over 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-081915- /O.EXT.KEKA.SC.Y.0105.000000T0000Z-181209T1400Z/ /O.NEW.KEKA.GL.A.0029.181209T1400Z-181209T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 315 AM PST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from Sunday morning through Sunday afternoon. * WAVES...South 6 feet at 7 seconds building to 9 feet at 9 seconds on Sunday, which will be combined with a west swell 7 feet at 15 seconds. * WINDS...South 20 to 30 kt. Gusts to around 35 kt on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ475-081915- /O.CON.KEKA.SC.Y.0105.000000T0000Z-181210T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 315 AM PST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WAVES...South 6 feet at 7 seconds building to 8 feet at 9 seconds during the weekend, which will be combined with a west swell 7 feet at 15 seconds. * WINDS...South 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
687 WHUS76 KEKA 081632 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 832 AM PST Sat Dec 8 2018 PZZ470-090045- /O.CON.KEKA.SC.Y.0105.000000T0000Z-181209T1400Z/ /O.CON.KEKA.GL.A.0029.181209T1400Z-181209T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 832 AM PST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WAVES...South 6 to 8 feet at 6 to 8 seconds building to 9 feet at 9 seconds on Sunday, which will be combined with a west swell 7 feet at 15 seconds. * WINDS...South 20 to 30 kt. Gusts to around 35 kt on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ475-090045- /O.CON.KEKA.SC.Y.0105.000000T0000Z-181210T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 832 AM PST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WAVES...South 4 to 6 feet at 5 to 7 seconds, building to 8 feet at 9 seconds during the weekend, which will be combined with a west swell 7 feet at 15 seconds. * WINDS...South 15 to 25 kt, gusts up to 30 kt possible through Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-455-090045- /O.CON.KEKA.SC.Y.0105.181209T1400Z-181209T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 832 AM PST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST SUNDAY... * WAVES...South 6 feet at 7 seconds, combined with a west swell 7 feet at 14 seconds. * WINDS...South 15 to 25 kt. Local gusts over 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
894 WHUS76 KEKA 082233 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 233 PM PST Sat Dec 8 2018 PZZ470-090645- /O.CON.KEKA.SC.Y.0105.000000T0000Z-181209T1400Z/ /O.UPG.KEKA.GL.A.0029.181209T1400Z-181209T2300Z/ /O.NEW.KEKA.GL.W.0036.181209T1400Z-181209T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 233 PM PST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 3 PM PST SUNDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 6 AM to 3 PM PST Sunday. The Gale Watch is no longer in effect. * WAVES...South 8 feet at 7 seconds, building to 9 feet at 8 seconds on tomorrow, which will be combined with a west swell 7 feet at 13 seconds. * WINDS...South 20 to 30 kt. Gusts up to 40 kt late tonight and through tomorrow afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-455-090645- /O.EXT.KEKA.SC.Y.0105.181209T1400Z-181210T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 233 PM PST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 9 PM PST SUNDAY... * WAVES...South 5 to 6 feet at 7 seconds, combined with a west swell 7 feet at 13 seconds. * WINDS...South 10 to 20 kt. Local gusts over 30 kt near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-090645- /O.CON.KEKA.SC.Y.0105.000000T0000Z-181210T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 233 PM PST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WAVES...South 7 to 8 feet at 7 seconds, building to 8 feet at 7 seconds, which will be combined with a west swell 7 feet at 13 seconds. * WINDS...South 15 to 25 kt, gusts up to 30 kt possible through tomorrow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 7, 2:49 PM PST, 12 hours 26 minutes earlier.
Area forecast discussion, Dec 7, 2:49 PM PST, 12 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
249 PM PST Fri Dec 7 2018
.SYNOPSIS...A weak front will bring light rain to the area
tonight. Mainly dry weather is expected on Saturday with another
front crossing the area on Sunday bringing more rain. Additional
weather systems are expected next week.
&&
.DISCUSSION...This afternoon the visible satellite shows a well
defined, but narrow frontal boundary off the coast. This is
expected to move onshore late this evening and bring a brief round
of light to moderate rain, mainly after midnight to areas north
of Cape Mendocino. Rainfall amounts will mainly be around a tenth
of an inch, with local amounts up to a quarter of an inch in the
mountains of Del Norte County. Snow levels will mainly be above
5,000 feet, but some light snow is possible as low as 4,000 feet
in northern Trinity county. Mendocino county is expected to stay
mainly dry. Some showers may linger Saturday morning in the
northern mountains, otherwise clearing skies and dry conditions
are expected.
Saturday night the next front approaches the area. This will
bring increasing southerly winds over the ridges early Sunday.
Gusts of 35 to 40 mph are possible on the ridges of Humboldt and
Del Norte county Sunday morning. A wind advisory is not expected
to be needed at this time, but it is possible. The models have
continued to slow this front down slightly. It is now expected to
move onshore in the north late Sunday morning and continue to
spread south and east through the afternoon and evening. Late
Sunday night into Monday morning the upper level trough moves
onshore with colder air aloft. There is the potential for some
small hail. Lapse are over 8C/KM for a brief period and cape is
around 100 J/KG. This colder air will bring snow levels down to
4,000 to 4,500 feet Monday morning, although snow amounts will
only be in the 1 to 2 inch range. Showers will taper off through
the day on Monday with dry conditions overnight.
The next systems is expected to start moving into the area on
Tuesday afternoon or Tuesday night. There is still some
discrepancies on the timing of this system. Wednesday showers will
taper off through the day and generally dry weather is expected on
Thursday. Friday the next front is expected to move onshore at
some point during the day. Generally this system looks colder than
the ones earlier in the week and snow levels may be around 4,000
feet. This will need to be watched is it gets closer. MKK
&&
.AVIATION...Mostly cirrus clouds streamed across the area today
ahead of a couple of approaching weather disturbances. Tonight,
the first system and associated front will be somewhat modest at
best...and have the greatest impact north of Cape Mendocino. In
particular, CEC will see rain beginning in the evening; mostly VFR
to MVFR late tonight/early morning. Also, guidance indicated a
chance for LLWS late night/early morning north of Trinidad. Inland
Areas: numerous inland river valleys reported morning fog causing
obscured Vis and Cigs. UKI remained below minimals until around
noonday. Increasing high clouds will probably reduce the chances
of the same scenario Saturday morning, but will add a scattered
low deck and low MVFR Vis to to UKI's TAF. /TA
&&
.MARINE...The long period westerly swell has started to diminish,
but is still around 7 to 8 ft at 16 seconds continues early this
afternoon.
Expect this swell to decay gradually tonight through the weekend.
A weak trough passing by tonight followed by a cold front late
Sunday will bring increasing southerly winds across the coastal
waters, especially later Saturday through Sunday. Winds and short
period seas will be strongest from Cape Mendocino northward,
especially beyond 10 nm. Gale force gusts will be possible locally
north of Cape Mendocino. Meanwhile, another westerly swell will
arrive late in the day on Sunday, possibly peaking 10 to 13 ft at
16 to 17 seconds Sunday night into Monday. Otherwise, winds and
short- period seas will ease quickly for Monday and Tuesday.
MKK/AAD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement until 6 PM PST this evening for CAZ101-
103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PST Sunday for PZZ470.
Small Craft Advisory from 3 AM Saturday to 9 PM PST Sunday for
PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 7, 6:05 PM PST, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 605 PM PST Fri Dec 7 2018 CAZ101>113-090215- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 605 PM PST Fri Dec 7 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 2:33 PM PST | Gale Warning | EKA | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.